Discussions that mention benicar

High & Low Blood Pressure board


I took Tekturna 150 for 5 weeks , never did a thing!! But I felt great. Doc changed me to Tekturna 150 hct.
I feel like AWFUL!!! My head is killing me, Im not hungry, and My Bp goes UP and down like a yoyo!!
I dont think I can take this medicine!!! I was on Benicar for 3 yrs with great success, till it quit working.

He put me on Benicar hct, which worked, but My blood pressure was SO low, I couldnt function.

When it got so low, he took me off all bp meds,, and in a month, it shot up to 190/110 . So I called, went in, and he tried the tekturna,,, I really need help here, Im driving my husband crazy, because im so scared nothing will work.
I know this is supposed to be a wonder drug, But I feel like im dying!!!
I have suffered with malignant hypertension for over ten years. I have been through every concievable combination of BP medications, and I know what trials we have to go through to find a magic combination. I have had 4 strokes, and kidney failure in the last 5 years, all while under the close eyes of BP and kidney specialists.

As soon as Tekturna was released, my doctor tried me on it, and it worked wonders for me (in addition to 12 other meds I take, including benicar hct, labetolol, dynacirc, norvasc-which I take daily).

If it is not working for you, try something else. Be patient, and keep after it. It's a long term thing, and it can be very frustrating. I would suggest you be very open with your Dr. and your husband. It is important that you have support and understanding as you sort all this out. Whatever you do, don't give up. Hypertension leads to kidney damage, vision loss, stroke, and even death. Take it from me... I have them all, except the death , and I'm only 48.

Take good care
I haven't taken the HCT version, but I take Tekturna 150mg daily and it's doing a great job on my essential hypertension. It's the first ARB I've been able to tolerate. I tried Benicar HCT, and it made me ill - nausea, dizziness, and heart rate changes). I tried Micardis and had a similar response. I suffered for a year on Diovan HCT and had a lot of dizziness. I tried Atacand and again, experiences dizziness. So it could be that Tekturna just doesn't work for you.